Hey! I'm a seventeen year old female who was recently taking the antidepressant drug, lexapro. I went through a bad experience. It was horrible and my doctor recommended I take lexapro. I started taking it and it worked perfectly for about 5 months. I recently completely stopped it because for the past month I haven't been able to focus. I haven't wanted to talk to anyone and been extremely depressed.
I feel crazy, and been having bad dreams. i cant tell my friends, cause i dont want them to think <badly of me>. I guess what I'm asking is...will it hurt to just stop?
I have been off it for three days, because my dad didn't want me to take any more. Also, am I crazy? Is it the lexapro? Should I see a doctor? I miss getting good grades, and being happy. If you could help me understand, that would be great.
Last edited by Administrator; 10-27-2012 at 03:08 AM.
Please go and see your doctor BEFORE you stop taking the meds... things like anti-depressants affect your brain chemistry and it can really mess you up if you try to stop taking them cold turkey. If you've been on them for more than a few weeks you need to gradually wean yourself off them so that it's not such a shock to your system. Otherwise you'll go through withdrawal and feel much worse than you do now.
~ asthma, allergies, anxiety, arthritis, back problems, high blood pressure, fibromyalgia
I agree with Kaji, you can't just stop cold turkey. I was on Lexapro for about one year and I was afraid to stop, so I did it gradually. I actually took almost two months to wean myself off. I had no problems during the weaning off and was okay after I was off completely.
Hi Vik, I wrote to you and I have no ides where it went. I sure wish you could talk with your dad and tell him you feel as tho you need to keep taking the anti dep. You have the right to call your doc. without a parents permissin, tell the doc. how you feel and have him put you on a different pill. I know it seems real easy and I am not walking in your shoes but my shoes where just as heavy and dirty feeling as yous are today. I have been thru he double toothpiks and back. Honey you really need to get your dad back on the wagon and help you out. I wish I could help but all I can do is write to you and hope you do the right thing for if you dont take care of your emotions then how can anyone else help. You could call your doc, tell hin what is going on and ask him to phone your dad as a wellness check-up and have him reasure your dad that you need to have a med for your depression. Hope all goes well for you. Let me know if you want to just chat. Have a long winter to go thru and chatting on here keeps the day from being to boring. Please keep in touch....